Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Apr 20, 2021, 9:25 AM EDT. It took effect at Apr 20, 2021, 4:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 9:25 AM EDT (13:25 UTC)
- In effect from
- Apr 20, 2021, 4:00 PM EDT
- Expired
- Apr 21, 2021, 1:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
807 WHUS71 KAKQ 201325 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 925 AM EDT Tue Apr 20 2021 ANZ630-631-202130- /O.NEW.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 925 AM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-202130- /O.NEW.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 925 AM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
799 WHUS71 KAKQ 201639 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1239 PM EDT Tue Apr 20 2021 ANZ630-631-210045- /O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 1239 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-210045- /O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1239 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
161 WHUS71 KAKQ 201858 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 258 PM EDT Tue Apr 20 2021 ANZ630-210300- /O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ /O.NEW.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 258 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EDT THURSDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and waves 2 to 5 ft expected. For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...For the Gale Warning, from 4 PM Wednesday to 4 AM EDT Thursday. For the Small Craft Advisory, until 1 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ650-210300- /O.NEW.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- 258 PM EDT Tue Apr 20 2021 ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm. * WHEN...From 4 PM Wednesday to 4 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ633-210300- /O.NEW.KAKQ.SC.Y.0042.210421T2000Z-210422T1100Z/ Currituck Sound- 258 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Currituck Sound. * WHEN...From 4 PM Wednesday to 7 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-210300- /O.NEW.KAKQ.SC.Y.0042.210421T2000Z-210422T1100Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 258 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 4 PM Wednesday to 7 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ652-654-210300- /O.NEW.KAKQ.SC.Y.0042.210421T2000Z-210422T1100Z/ Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 258 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 4 PM Wednesday to 7 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-634-210300- /O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 258 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-210300- /O.CON.KAKQ.SC.Y.0041.210420T2000Z-210421T0500Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- 258 PM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 PM this afternoon to 1 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
340 WHUS71 KAKQ 210522 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 122 AM EDT Wed Apr 21 2021 ANZ630-211330- /O.EXP.KAKQ.SC.Y.0041.000000T0000Z-210421T0500Z/ /O.CON.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 122 AM EDT Wed Apr 21 2021 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt, and waves 3 to 5 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...For the Gale Warning, from 4 PM Wednesday to 4 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ631-632-634-211330- /O.EXP.KAKQ.SC.Y.0041.000000T0000Z-210421T0500Z/ /O.EXB.KAKQ.SC.Y.0042.210421T1700Z-210423T0500Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 122 AM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt, becoming northwest 15 to 25 kt with gusts to around 30 kt, and waves 3 to 4 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM this afternoon to 1 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-211330- /O.CON.KAKQ.GL.W.0007.210421T2000Z-210422T0800Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- 122 AM EDT Wed Apr 21 2021 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm. * WHEN...From 4 PM Wednesday to 4 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ635>638-211330- /O.EXB.KAKQ.SC.Y.0042.210421T1700Z-210422T2100Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 122 AM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 20 kt, becoming northwest 15 to 25 kt with gusts up to 30 kt, and waves 2 to 4 ft expected. * WHERE...Rappahannock River from Urbanna to Windmill Point, York River, James River from Jamestown to the James River Bridge and James River from James River Bridge to Hampton Roads Bridge- Tunnel. * WHEN...From 1 PM this afternoon to 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-211330- /O.EXT.KAKQ.SC.Y.0042.210421T2000Z-210422T1400Z/ Currituck Sound- 122 AM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Currituck Sound. * WHEN...From 4 PM this afternoon to 10 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-211330- /O.EXT.KAKQ.SC.Y.0042.210421T2000Z-210422T2100Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 122 AM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to around 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 4 PM this afternoon to 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ652-654-211330- /O.EXT.KAKQ.SC.Y.0042.210421T2000Z-210422T2100Z/ Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 122 AM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 4 PM this afternoon to 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 7:12 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 20, 7:12 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 712 AM EDT Tue Apr 20 2021 .SYNOPSIS... High pressure remains over the region this morning, and slides offshore by this afternoon and tonight. A cold front crosses the region Wednesday bringing another chance for showers and thunderstorms. Cool high pressure builds across the region Wednesday night through Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 400 AM EDT Tuesday... Zonal flow aloft prevails over the Mid-Atlantic region early this morning well downstream of a trough digging across the Northern Plains. At the surface, weak high pressure is centered across the Carolina and Mid-Atlantic Coastal Plain. Clear and cool early this morning with temperatures generally in the upper 30s to mid 40s, with readings in the upper 40s to low 50s along the coastlines. There is some patchy fog across the area. The high will be quick to slide off the coast today with zonal flow aloft. This will allow for a moderating trend with high temperatures warming into the upper 60s/low 70s along the coast, with mid/upper 70s well inland under a mostly sunny sky. A SSW wind of 10-15 mph is expected by this afternoon, with the potential for gusts to 20-25 mph from central VA to the Eastern Shore. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... As of 400 AM EDT Tuesday... The longwave pattern becomes increasingly more amplified tonight into Wednesday as the aforementioned trough digs into the Great Lakes. Southerly flow ahead of an approaching cold front will result in a milder night with forecast lows in the low/mid 50s. Still mostly clear this evening, with clouds increasing overnight along with a slight chance of showers over central VA and the Piedmont late. Surface low pressure is expected to track west of the Appalachians into the Northeast by Wednesday afternoon and evening. The cold front associated with the low will cross the area from west to east during the day clearing the coast by Wednesday evening. Scattered showers/tstms are expected along and ahead of the cold front. The best dynamics will be across the N/NE part of the forecast area, which may result in some of the storms being on the stronger side. SPC has maintained much of the region in a marginal risk for severe tstms, except for the far western Piedmont counties. Any showers/tstms are expected to be quick moving and hence QPF will is lilted. A SW wind ahead of the front will become breezy Wednesday morning into the afternoon with gusts of 25-30 mph expected, and potential 30-35 mph over the Eastern Shore. Breezy conditions will continue near the coast Wednesday night with NW flow after the front passes. High temps Wednesday afternoon will range from the upper 60s W to the mid and upper 70s SE. Any lingering showers quickly move offshore Wednesday evening as the front moves off the coast, and strong high pressure builds in from the W. Temperatures will plummet overnight into early Thursday morning. Freeze headlines are possible over inland portions of the area with low temps in the lower 30s expected. It will remain cool and dry during the day on Thursday with high temps only making it up to the upper 50s to lower 60s. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 400 AM EDT Tuesday... One more cold morning expected on Friday with high pressure over the SE states. Low temps will be in the mid to upper 30s for most, and lower 40s near the coast. Plenty of sunshine on Friday with mostly clear skies expected. Afternoon high temps in the mid to upper 60s. Low pressure originating in the four corners region will advance to the deep south by late Friday and then up to the Mid-Atlantic by late Saturday into early Sunday. Showers and thunderstorms are expected, with the highest chances during the second half of Saturday into early Sunday morning. High pressure and drier conditions expected for the second half of Sunday into early next week. High temps Saturday through Monday in the upper 60s to lower 70s, although Saturday could be a few degrees cooler in the Piedmont if clouds/showers arrive earlier in the day. Low temps Saturday night are expected to only fall into the 50s, with mainly 40s expected by Sunday/Monday nights. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... As of 710 AM EDT Tuesday... Weak high pressure extends from eastern NC through the Delmarva as of 11z. Shallow ground fog is quickly dissipating this morning as high pressure is nudging offshore. High pressure continues to slide offshore later this morning, with a SSW wind of 5-10kt developing across much of the area. This should allow any fog to quickly clear after 12z. A SSW wind of 8-12kt is expected by afternoon, with occasional gusts to 15-20kt from RIC to SBY. Remaining mostly clear this evening, with mid and high clouds increasing later tonight, along with a slight chc of showers at RIC after 06z tonight. A strong cold front crosses the region Wednesday afternoon. This will bring the potential for showers/tstms, with the best chance at SBY. Locally strong wind gusts and hail are possible with any tstms. Breezy outside of showers/tstms with a SW wind of 12-15kt gusting to ~25kt. The wind shifts to NW behind the front Wednesday evening, with breezy conditions continuing along the coast. High pressure returns Thursday and Friday. Low pressure approaches from the SW Saturday. && .MARINE... As of 420 AM EDT Tuesday... Early this morning, sfc high pressure was centered over NC. Winds were generally W or NW 5-10 kt. Waves were 1-2 ft, with seas 2-3 ft. The high will slide offshore by this aftn, then continue to slide farther out to sea tonight into Wed morning as a cold front approaches from the west. Winds will become SW then S during today, while increasing to 10-15 kt. S winds will be 10-20 kt tonight, with a few gusts to near 20 kt in portions of the Bay possible. But for now, have capped winds at 15 kt for tonight's fcst. Thereafter, biggest marine impact for the period will be with a strong cold front that approaches from the W and moves across the waters Wed into Wed evening. SCA conditions are likely in the wake of this cold front late Wed through much of Thu. Winds will become NW 15-25 kt with gusts to around 30 kt Wed evening into at least early Thu morning, before gradually diminishing Thu into Thu evening. In-House Wind Probs highlight a rather brief period (< 3 hrs) of Gale Force gusts to ~35kt possible for the open ocean zones N of Cape Charles and over the middle Bay N of New Point Comfort. Seas build to 5-6 ft, with 3-4 ft waves in the Bay. High pressure builds across the SE Thu and Fri, as low pressure lingers well NE of the region, with seas slowly subsiding into the upcoming weekend. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ NEAR TERM...AJZ SHORT TERM...AJZ/CMF LONG TERM...AJZ/CMF AVIATION...AJZ MARINE...TMG
Hazardous weather outlook, Apr 20, 4:07 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 407 AM EDT Tue Apr 20 2021 MDZ021>025-NCZ013>017-030>032-102-VAZ064-075>078-082>086-089-090-093- 095>100-512-515>525-210815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Caroline-Westmoreland-Richmond- Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex- Mathews-Surry-James City-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Accomack-Northampton-Eastern Hanover- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 407 AM EDT Tue Apr 20 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday afternoon. The main threats are damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ048-060>062-065>069-079>081-087-088-092-509>511-513-514- 210815- Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- 407 AM EDT Tue Apr 20 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday afternoon. The main threats are damaging wind gusts and hail. Much cooler conditions are expected by Thursday morning, with the potential for some locations to experience a freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:58 PM EDT | Gale Warning | AKQ | 37 hr | |
| Apr 20, 2:58 PM EDT | Small Craft Advisory | AKQ | 55 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.